Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 8, NWS Pocatello, ID

July 5, 201215 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 5, 2012, 2:10 AM MDT for 15 counties in Idaho. It took effect at Jul 5, 2012, 3:00 PM MDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2012, 2:10 AM MDT (08:10 UTC)
In effect from
Jul 5, 2012, 3:00 PM MDT
Expired
Jul 5, 2012, 2:58 PM MDT
In force
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 8.2 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3623 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WWUS85 KPIH 050810
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
210 AM MDT THU JUL 5 2012

...A RED FLAG WARNING IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
SOUTHEAST IDAHO FIRE ZONE 477 BELOW 6000 FEET AND SOUTHEAST IDAHO
FIRE ZONES 409...410...411...412...AND 413.

.MOIST AND UNSTABLE AIR IS EXPECTED TO MOVE IN FROM WESTERN
COLORADO AND CENTRAL UTAH TODAY...SETTING UP CONDITIONS FOR
THUNDERSTORMS BY AFTERNOON. THE EXPECTED COVERAGE OF WIDELY
SCATTERED TO SCATTERED MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY DEVELOP OVER PORTIONS OF CENTRAL AND SOUTHERN IDAHO DURING
THAT TIME. 

IDZ412-413-052200-
/O.UPG.KPIH.FW.A.0005.120705T2100Z-120706T0300Z/
/O.NEW.KPIH.FW.W.0008.120705T2100Z-120706T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
210 AM MDT THU JUL 5 2012

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE ZONES 412 AND 413...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF...FIRE ZONE 413 CARIBOU 
  RANGE/CARIBOU NF.

* TIMING...THURSDAY AFTERNOON AND EVENING...FROM 3 PM UNTIL 9 
  PM.

* THUNDERSTORMS...COULD PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 
  OR HIGHER.

* OUTFLOW WINDS...GUSTS TO 30 MPH POSSIBLE NEAR THUNDERSTORMS.

* PRECIPITATION...THUNDERSTORMS SHOULD BE DRY WITH LESS THAN 
  ONE TENTH OF ONE INCH OF PRECIPITATION IN A STORM.

* IMPACTS...LIGHTNING ACTIVITY AT THIS LEVEL WITH THE RECEPTIVE
  FUELS MEANS THE PROBABILITY OF IGNITING A WILDFIRE IS VERY HIGH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ409-410-052200-
/O.UPG.KPIH.FW.A.0005.120705T2100Z-120706T0300Z/
/O.NEW.KPIH.FW.W.0008.120705T2100Z-120706T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
210 AM MDT THU JUL 5 2012

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE ZONES 409 AND 410...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM.

* TIMING...THURSDAY AFTERNOON AND EVENING...FROM 3 PM UNTIL 9 
  PM.

* THUNDERSTORMS...COULD PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 
  OR HIGHER.

* OUTFLOW WINDS...GUSTS TO 25 MPH ARE POSSIBLE NEAR 
  THUNDERSTORMS.

* PRECIPITATION...EXPECT LITTLE OR NO PRECIPITATION WITH THESE 
  THUNDERSTORMS.

* IMPACTS...THE FREQUENCY OF LIGHTNING MAY BE ENOUGH TO GENERATE A
  HIGH PROBABILITY THAT A WILDFIRE MAY START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ411-052200-
/O.UPG.KPIH.FW.A.0005.120705T2100Z-120706T0300Z/
/O.NEW.KPIH.FW.W.0008.120705T2100Z-120706T0300Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
210 AM MDT THU JUL 5 2012

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE ZONE 411...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF.

* TIMING...THURSDAY AFTERNOON AND EVENING...FROM 3 PM UNTIL 9 
  PM.

* THUNDERSTORMS...COULD PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 
  OR HIGHER.

* OUTFLOW WINDS...GUSTS TO 25 MPH ARE POSSIBLE NEAR 
  THUNDERSTORMS.

* PRECIPITATION...LITTLE OR NO PRECIPITATION IS EXPECTED FROM 
  THESE THUNDERSTORMS.

* IMPACTS...THE FREQUENCY OF LIGHTNING MAY BE ENOUGH TO CAUSE A
  HIGH PROBABILITY OF A WILDFIRE STARTING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ477-052200-
/O.UPG.KPIH.FW.A.0005.120705T2100Z-120706T0300Z/
/O.NEW.KPIH.FW.W.0008.120705T2100Z-120706T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
210 AM MDT THU JUL 5 2012

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE ZONE 477 BELOW 6000 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 6000 FEET...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

* AFFECTED AREA...IN IDAHO...FIRE ZONE 477 BELOW 6000 FT WHICH 
  INCLUDES FAIRFIELD.

* TIMING...THURSDAY AFTERNOON AND EVENING...FROM 3 PM UNTIL 9 
  PM.

* THUNDERSTORMS...COULD PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 
  OR HIGHER.

* OUTFLOW WINDS...GUSTS TO 25 MPH ARE POSSIBLE NEAR 
  THUNDERSTORMS.

* PRECIPITATION...EXPECT LITTLE OR NO PRECIPITATION WITH THESE 
  THUNDERSTORMS.

* IMPACTS...THE FREQUENCY OF LIGHTNING MAY BE ENOUGH TO GENERATE A
  HIGH PROBABILITY THAT A WILDFIRE MAY START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
932 
WWUS85 KPIH 051556
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
956 AM MDT THU JUL 5 2012

...A RED FLAG WARNING IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW
WINDS FOR SOUTHEAST IDAHO FIRE ZONE 477 BELOW 6000 FEET AND
SOUTHEAST IDAHO FIRE ZONES 409...AND 412...

.MOIST AND UNSTABLE AIR IS EXPECTED TO MOVE IN FROM WESTERN
COLORADO AND CENTRAL UTAH TODAY...SETTING UP CONDITIONS FOR
THUNDERSTORMS BY AFTERNOON. THE EXPECTED COVERAGE OF WIDELY
SCATTERED TO SCATTERED MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS MAY DEVELOP OVER PORTIONS OF CENTRAL AND SOUTHERN
IDAHO DURING THAT TIME.

IDZ410-411-413-051700-
/O.CAN.KPIH.FW.W.0008.120705T2100Z-120706T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-
956 AM MDT THU JUL 5 2012

...RED FLAG WARNING IS CANCELLED IN FIRE ZONES 410...411...AND 413...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE RED
FLAG WARNING FOR THE CARIBOU TARGHEE NATIONAL FOREST AND THE IDAHO
FALLS BLM DISTRICT. WHILE THUNDERSTORMS ARE STILL POSSIBLE...THEY
ARE EXPECTED TO BE AT ISOLATED COVERAGE RATHER THAN WIDELY
SCATTERED OR SCATTERED.


$$

IDZ412-060300-
/O.CON.KPIH.FW.W.0008.120705T2100Z-120706T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
956 AM MDT THU JUL 5 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR LIGHTNING AND GUSTY OUTFLOW WINDS
FOR FIRE ZONE 412...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* TIMING...THURSDAY AFTERNOON AND EVENING...FROM 3 PM UNTIL 9 
  PM.

* THUNDERSTORMS...COULD PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 
  OR HIGHER.

* OUTFLOW WINDS...GUSTS TO 30 MPH POSSIBLE NEAR THUNDERSTORMS.

* PRECIPITATION...THUNDERSTORMS WILL BE DRY WITH LESS THAN ONE TENTH
  OF ONE INCH OF PRECIPITATION IN A STORM.

* IMPACTS...LIGHTNING ACTIVITY AT THIS LEVEL WITH THE RECEPTIVE 
  FUELS MEANS THE PROBABILITY OF IGNITING A WILDFIRE IS VERY 
  HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ409-060300-
/O.CON.KPIH.FW.W.0008.120705T2100Z-120706T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
956 AM MDT THU JUL 5 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR LIGHTNING AND GUSTY OUTFLOW WINDS
FOR FIRE ZONE 409...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER
  VALLEY/TWIN FALLS BLM.

* TIMING...THURSDAY AFTERNOON AND EVENING...FROM 3 PM UNTIL 9 
  PM.

* THUNDERSTORMS...COULD PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 
  OR HIGHER.

* OUTFLOW WINDS...GUSTS TO 25 MPH ARE POSSIBLE NEAR 
  THUNDERSTORMS.

* PRECIPITATION...EXPECT LITTLE OR NO PRECIPITATION WITH THESE 
  THUNDERSTORMS.

* IMPACTS...THE FREQUENCY OF LIGHTNING MAY BE ENOUGH TO GENERATE
  A HIGH PROBABILITY THAT A WILDFIRE MAY START. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ477-060300-
/O.CON.KPIH.FW.W.0008.120705T2100Z-120706T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
956 AM MDT THU JUL 5 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR LIGHTNING AND GUSTY OUTFLOW WINDS
FOR FIRE ZONE 477 BELOW 6000 FEET...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 477 BELOW 6000 FT WHICH 
  INCLUDES FAIRFIELD.

* TIMING...THURSDAY AFTERNOON AND EVENING...FROM 3 PM UNTIL 9 
  PM.

* THUNDERSTORMS...COULD PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 
  OR HIGHER.

* OUTFLOW WINDS...GUSTS TO 25 MPH ARE POSSIBLE NEAR 
  THUNDERSTORMS.

* PRECIPITATION...EXPECT LITTLE OR NO PRECIPITATION WITH THESE 
  THUNDERSTORMS.

* IMPACTS...THE FREQUENCY OF LIGHTNING WILL BE ENOUGH TO GENERATE
  A HIGH PROBABILITY THAT A WILDFIRE MAY START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

MESSICK

$$


HTTP://WEATHER.GOV/POCATELLO
818 
WWUS85 KPIH 052058
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
258 PM MDT THU JUL 5 2012

IDZ409-412-061200-
/O.CAN.KPIH.FW.W.0008.120705T2100Z-120706T0300Z/
/O.NEW.KPIH.FW.W.0009.120706T1800Z-120707T0300Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
258 PM MDT THU JUL 5 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 409 AND
412...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. 

* AFFECTED AREA...IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* TIMING...THURSDAY AFTERNOON AND EVENING...FROM 3 PM UNTIL 9 
  PM.

* THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 OR
  HIGHER.

* OUTFLOW WINDS...GUSTS TO 30 MPH POSSIBLE NEAR THUNDERSTORMS.

* PRECIPITATION...THUNDERSTORMS WILL BE DRY WITH LESS THAN ONE
  TENTH OF ONE INCH OF PRECIPITATION IN A STORM. 

* IMPACTS...LIGHTNING ACTIVITY AT THIS LEVEL WITH THE RECEPTIVE
  FUELS MEANS THE PROBABILITY OF IGNITING A WILDFIRE IS VERY HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ477-061200-
/O.CAN.KPIH.FW.W.0008.120705T2100Z-120706T0300Z/
/O.NEW.KPIH.FW.W.0009.120706T1800Z-120707T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
258 PM MDT THU JUL 5 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 477 BELOW
6000 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 6000 FEET...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT
FRIDAY.

* AFFECTED AREA...IN IDAHO...FIRE ZONE 477 BELOW 6000 FT WHICH 
  INCLUDES FAIRFIELD.

* TIMING...THURSDAY AFTERNOON AND EVENING...FROM 3 PM UNTIL 9 
  PM.

* THUNDERSTORMS...COULD PRODUCE LIGHTNING ACTIVITY LEVELS OF 3 
  OR HIGHER.

* OUTFLOW WINDS...GUSTS TO 25 MPH ARE POSSIBLE NEAR 
  THUNDERSTORMS.

* PRECIPITATION...EXPECT LITTLE OR NO PRECIPITATION WITH THESE 
  THUNDERSTORMS.

* IMPACTS...THE FREQUENCY OF LIGHTNING WILL BE ENOUGH TO 
  GENERATE A HIGH PROBABILITY THAT A WILDFIRE MAY START. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ476-061200-
/O.NEW.KPIH.FW.W.0009.120706T1800Z-120707T0300Z/
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
258 PM MDT THU JUL 5 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE ZONE 476 BELOW
6000 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING BELOW 6000 FEET...WHICH IS IN EFFECT FROM NOON TO 9 PM
MDT FRIDAY. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF BELOW 6000 FEET.

* TIMING...FROM 12 NOON FRIDAY UNTIL 9 PM FRIDAY NIGHT.

* THUNDERSTORMS...WILL PRODUCE LIGHTNING ACTIVITY LEVELS GREATER
  THAN 3.

* OUTFLOW WINDS...GUSTS TO 30 MPH ARE POSSIBLE.

* PRECIPITATION...EACH THUNDERSTORM WILL LIKELY GENERATE LESS THAN
  ONE TENTH OF ONE INCH OF RAINFALL.

* IMPACTS...THE FREQUENCY OF LIGHTNING WILL BE ENOUGH TO GENERATE
  A HIGH PROBABILITY THAT A WILDFIRE MAY START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

MESSICK

$$


HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 4, 2:01 PM MDT, 12 hours 9 minutes earlier.

Area forecast discussion, Jul 4, 2:01 PM MDT, 12 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
201 PM MDT WED JUL 4 2012

.DISCUSSION...EASTERN IDAHO REMAINS UNDER THE INFLUENCE OF DRY
SOUTHWEST FLOW ALOFT AT LEAST FOR TONIGHT. WV IMAGERY SHOWING
AMPLE MOISTURE STREAMING AROUND CENTER OF LARGE HIGH OVER CENTRAL
US. THE MOISTURE SHOULD REACH EASTERN IDAHO LATE TONIGHT. SHORT
RANGE MODELS INDICATE POTENTIAL FOR CONVECTION BEGINNING THURSDAY
MORNING AND CONTINUING THROUGH THE DAY. BEST CHANCES REMAIN ALONG
THE EASTERN HIGHLANDS AND WYOMING BORDER THUS CONCENTRATED BEST
POPS IN THOSE REGIONS. MODEL GUIDANCE FOR THURSDAY CAME IN MUCH
LOWER LATEST RUN AND BELIEVE THIS TO BE AN ARTIFACT OF INCREAED
CLOUD COVER DUE TO EARLY START TO CONVECTION. HAVE NUDGED TEMPS
DOWNWARD SOMEWHAT BUT LEFT FCST HIGHS WARMER THAN GUIDANCE FOR NOW
GIVEN THE ABRUPT CHANGE. UPPER HIGH STRENGTHENS AND SLOWLY
RETROGRADES THROUGH THE WEEKEND WITH MOISTURE STREAM REMAINING
ANCHORED OVER THE GREAT BASIN. THUS LEFT POPS TRENDED ABOVE
GUIDANCE EACH AFTERNOON/EVENING THROUGH THE WEEKEND. RIDGE AXIS
NEARLY OVERHEAD BY SUNDAY WITH CENTER OF UPPER HIGH FIRMLY
CENTERED OVER EASTERN IDAHO MONDAY/TUESDAY. THIS MAY BE A LIMITING
FACTOR TO CONVECTION WITH CAPPING TEMPS AND MOISTURE PUSHED AROUND
THE CENTER OF THE HIGH. THUS KEPT POPS CLOSE TO CLIMO WITH TEMPS
TRENDED SLIGHTLY WARMER BUT STILL SLIGHTLY BELOW EXTREMELY WARM
/UPPER 90S/ EXTENDED NUMERICAL GUIDANCE FROM THE GFS. DMH

&&

.AVIATION...LIGHT WIND UNDER HIGH PRESSURE WILL CONTINUE...BUT
UNSTABLE MOIST AIR EXPECTED TO MOVE IN IN THE MIDDLE LEVELS LATE
TONIGHT AND MAY BE ENOUGH TO DEVELOP CIGS IN THE MID-LEVELS OR
HIGHER.  POSSIBLY ENOUGH TO MEAN -TSRA OR TS BY THU AFTERNOON.
MESSICK

&&

.FIRE WEATHER...ABUNDANT MOISTURE FROM THE SUBTROPICS HAS MADE IT AS
FAR AS CENTRAL UTAH AND IS ALREADY GENERATING LIGHTNING IN WESTERN
COLORADO.  THIS PATTERN EXPECTED TO SHIFT TO THE NORTHWEST AND THUS
PUTS IDAHO IN ITS SIGHTS FOR A THUNDERSTORM AND A LIGHTNING
OUTBREAK.  WILL ISSUE A FIRE WEATHER WATCH FOR THU AFTERNOON AND
EVENING...AS THE MAIN UNCERTAINTY IS WHERE THIS MOISTURE WILL
ENTER.  04/12Z HAS THE FOCUS MORE OVER WESTERN ZONES...WHILE
PREVIOUS GUIDANCE WAS INDICATING THE ID-WY BORDER REGION.  IT IS
POSSIBLE THAT BOTH THE GFS AND NAM ARE OVER-DOING THE MOISTURE TODAY
AND THUS THE CLOUD COVER OVER THE EASTERN ZONES OF THE
CARIBOU-TARGHEE AND IDAHO FALLS BLM DISTRICT WILL HAVE LESS CLOUD
AND MORE THUNDERSTORMS AND THUS MORE LIGHTNING.  DO NOT BELIEVE
ENOUGH MOISTURE WILL MAKE IT INTO THE CENTRAL IDAHO MOUNTAINS...BUT
COULD BY FRI AFTERNOON.  THUNDERSTORM THREAT SHOULD JUST INCREASE
OVER THE NEXT FOUR AFTERNOONS...BUT WOULD LIKE TO SEE IF THE 04/12Z
GUIDANCE IS JUST A FLUKE AS IT HAS THE STRONGER CONVECTION AND
LIGHTNING THREAT MORE IN WESTERN IDAHO.  BY TUE THE HIGHER IS
DIRECTLY OVER THE NORTHERN GREAT BASIN WHICH MAKES THUNDERSTORM
ACTIVITY LESS LIKELY...BUT EXTREMELY HOT AND THUS EXPECT VERY LOW RH
BY THE OPENING OF THE NEW WORK WEEK...IN SPITE OF SOME POSSIBLE
PRECIPITATION DURING THE WEEKEND.  OUTSIDE OF THUNDERSTORMS...DO NOT
EXPECT ANY MAJOR WIND EVENT.  MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING IDZ409-410.

FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING IDZ412-413.

FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING IDZ411.

&&
Hazardous weather outlook, Jul 4, 2:57 AM MDT, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
257 AM MDT WED JUL 4 2012

IDZ017>025-031-032-050900-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
257 AM MDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA...MAINLY IN
THE AFTERNOON AND EVENING...THROUGH EARLY NEXT WEEK. THE STORMS MAY
PRODUCE STRONG WIND GUSTS WHICH WILL INCREASE THE FIRE DANGER ACROSS
SOUTHEAST IDAHO.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:58 PM MDTRed Flag WarningPIHButte, Custer, Lemhi30 hr

Nearby

Red Flag Warnings in Idaho, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.